Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Paducah, KY

April 16, 2006Marshall County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2006, 8:40 AM CDT for Marshall County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 8:40 AM CDT (13:40 UTC)
Expired
Apr 16, 2006, 9:00 AM CDT
In force
20 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Marshall County, KY

The radar

The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:00 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Apr 16, 2:00 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SUN APR 16 2006

.DISCUSSION...

ONGOING CONVECTION HAS A LITTLE IC LIGHTNING DESPITE LACK OF HITS ON
CG PLOT. ITS APPARENTLY ISENTROPICALLY DRIVEN AND CONTAINS MAINLY
LIGHT SHOWER ACTIVITY...ALTHOUGH THERE ARE A FEW CORES INTO THE 40S
DBZ. WE WL EXPERIENCE THIS ELEVATED WARM SECTOR THREAT THIS
AM...THEN THE COLD FRONT WL COME IN THIS PM/EVENING WITH THE SLGT
RISK SVR PER SWODY1. THUS LTL CHANGE TO THE NEAR TERM FORECAST SAVE
FOR CLOUD/TEMP TWEEKS.

FROPA TONIGHT WL THEN LEAD TO A DRY MON-TUE FORECAST WITH THE NEXT
CHC PCPN COMING TUE NIGHT-WED. MOST OF THE ENERGY WITH THE MID WEEK
SYSTEM WILL BE WELL OFF TO THE NORTH AND AS SUCH SHOULD POSE A
MINIMAL PCPN CHANCE.

ANOTHER BREAK WED NIGHT-THU WL BE FOLLOWED BY A THU NIGHT-FRI CHC.
THIS CHANCE MAY POSE A LTL BETTER THREAT OF SVR WITH THE LOW IN THE
GREAT LAKES AND A MORE POTENT COLD FRONTAL PASSAGE...AS REFLECTED BY
COOLER MEX MOS NOS LATE WEEK INTO THE WEEKEND.

SAT HIGHS WERE MUTED FROM MOS DUE TO CONVECTIVE CLOUD DEBRIS. WE WL
GO CLOSE TO MOS TODAY IN HOPES THE SAME DOESNT HAPPEN AGAIN. THE
NAM/GFS ARE SIMILAR SO WERE CLOSER TO THEIR NOS IN THE MEDIUM
TERM...WHICH IS COOLER THAN THE NGM MOS. THE LONG RANGE WE ARE MORE
IN STEP WITH THE COLLABORATIVE PICTURE/HPC BUT MADE A MOVE IN THE
DIRECTION AT LEAST OF THE NEWEST/COOLER MEX MOS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
Hazardous weather outlook, Apr 16, 4:58 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT SUN APR 16 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
458 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. DAMAGING WIND AND HAIL WOULD BE THE PRIMARY SEVERE
WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Apr 16, 6:30 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT SUN APR 16 2006

ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>010-014-015-
018>020-MOZ111-112-114-161230-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY-
DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GIBSON IN-
GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL-
SALINE IL-SCOTT MO-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
630 AM CDT (630 AM EST) SUN APR 16 2006

...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

AT 620 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR CYPRESS IN SOUTHERN ILLINOIS...TO AROUND CAIRO...TO NEAR
CHARLESTON MISSOURI. ANOTHER BATCH OF THUNDERSTORMS WAS BETWEEN FORT
BRANCH AND OAKLAND CITY IN SOUTHWEST INDIANA.

THESE STORMS WERE MOVING EAST AT 55 TO 60 MPH. THEY ARE FAST MOVING
AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF
FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND...
AND MAY ALSO CONTAIN SMALL HAIL.

THE STRONGEST STORMS CAPABLE OF HAIL LOOK LIKE THEY WILL AFFECT
SOUTHERN ILLINOIS COMMUNITIES FROM EDDYVILLE...TO VIENNA...TO
WESTERN KENTUCKY COMMUNITIES FROM LA CENTER...TO BARDWELL...THROUGH
730 AM.
Local storm report, Apr 16, 6:44 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
644 AM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     HAIL             KEVIL                   37.08N 88.89W
04/16/2006  M0.88 INCH       BALLARD            KY   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Apr 16, 7:10 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
710 AM CDT SUN APR 16 2006

ILZ078-083-086-087-090-091-094-INZ081-082-085>088-KYZ001>022-MOZ112-
114-161240-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-
HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY-
MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO-
MUHLENBERG KY-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-SALINE IL-
SPENCER IN-TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN-WABASH IL-
WARRICK IN-WEBSTER KY-WHITE IL-
710 AM CDT (710 AM EST) SUN APR 16 2006

...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

AT 710 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR CLINTON AND REIDLAND KENTUCKY...TO SHAWNEETOWN
ILLINOIS. ALSO THERE WAS A CLUSTER OF SHOWERS DEVELOPING IN
SOUTHEAST MISSOURI BETWEEN SIKESTON AND NEW MADRID. ANOTHER BATCH OF
THUNDERSTORMS WAS NORTH OF I-64 IN SOUTHWEST INDIANA.

THESE STORMS WERE MOVING EAST AT AROUND 55 MPH. THEY ARE FAST MOVING
AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF
FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND...
AND MAY ALSO CONTAIN SMALL HAIL.

THE STRONGEST STORMS CAPABLE OF HAIL WILL AFFECT SOUTHERN ILLINOIS
COMMUNITIES FROM CAVE IN ROCK TO NEW HAVEN...AND WESTERN KENTUCKY
COMMUNITIES FROM BENTON...TO MARION...TO UNIONTOWN THROUGH 740 AM.

DB
Local storm report, Apr 16, 7:13 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 AM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HAIL             HARRISBURG              37.74N 88.55W
04/16/2006  M0.88 INCH       SALINE             IL   CO-OP OBSERVER

&&

SMITTY
Special weather statement, Apr 16, 7:35 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
735 AM CDT SUN APR 16 2006

ILZ078-083-087-090-091-094-INZ081-082-085>088-KYZ001>022-MOZ112-114-
161303-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-
HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-LYON KY-
MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO-
MUHLENBERG KY-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-SPENCER IN-
TODD KY-TRIGG KY-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-
WEBSTER KY-WHITE IL-
735 AM CDT (735 AM EST) SUN APR 16 2006

...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

AT 730 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR MAYFIELD KENTUCKY...TO HENDERSON KENTUCKY...TO
EVANSVILLE AND PETERSBURG INDIANA. THESE STORMS WILL AFFECT
COMMUNITIES SUCH AS BENTON...MADISONVILLE...AND OWENSBORO KENTUCKY...
AND BOONVILLE INDIANA BY 800 AM.

THESE STORMS WERE MOVING EAST NORTHEAST AT AROUND 55 MPH. THEY ARE
FAST MOVING AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE
CAPABLE OF FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY
WIND...AND MAY ALSO CONTAIN SMALL HAIL.

THE STRONGEST STORM CAPABLE OF HAIL WILL AFFECT CLAY...DIXON...AND
SEBREE KENTUCKY IN A SHORT TIME.

DB
Special weather statement, Apr 16, 8:18 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
818 AM CDT SUN APR 16 2006

INZ082-087-088-KYZ011>013-015>017-019>022-161351-
CALDWELL KY-CHRISTIAN KY-DAVIESS KY-HOPKINS KY-LYON KY-MCLEAN KY-
MUHLENBERG KY-PIKE IN-SPENCER IN-TODD KY-TRIGG KY-WARRICK IN-
WEBSTER KY-
818 AM CDT SUN APR 16 2006

...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

AT 815 AM...DOPPLER RADARS SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR REIDLAND KENTUCKY...TO MADISONVILLE AND OWENSBORO
KENTUCKY...TO SANTA CLAUS...WINSLOW INDIANA. THESE STORMS WILL
MOVE QUICKLY OFF TO THE EAST BY 845 AM...BUT WILL TAKE LONGER TO
MOVE THROUGH THE PENNYRILE REGION OF WESTERN KENTUCKY...AFFECTING
TRAVELERS ALONG THE WESTERN KENTUCKY PARKWAY.

THESE STORMS WERE MOVING EAST NORTHEAST AT AROUND 55 MPH. THEY ARE
FAST MOVING AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE
CAPABLE OF FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...AND
MAY ALSO CONTAIN SMALL HAIL.

DB

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:32 AM CDTSevere Thunderstorm WarningPAHWebster23 min
Apr 16, 8:50 AM CDTSevere Thunderstorm WarningPAHLyon, Trigg40 min
Apr 16, 9:18 AM CDTSevere Thunderstorm WarningPAHChristian42 min
Apr 16, 9:33 AM CDTSevere Thunderstorm WarningPAHMuhlenberg42 min
Apr 16, 10:13 AM CDTSevere Thunderstorm WarningPAHCalloway32 min
Apr 16, 6:44 AM CDTSevere Thunderstorm WarningPAHPope32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.